Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 12, 2007, 12:03 PM MDT for Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 12:03 PM MDT (18:03 UTC)
- Expired
- Jun 12, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 121804 FFWGLD COC125-130000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1203 PM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO... THIS INCLUDES THE CITIES OF...WRAY...WAUNETA...VERNON...LAIRD... KIRK...IDALIA...HEARTSTRONG...HALE...ECKLEY...CLARKVILLE...BONNY RESERVOIR...BEECHER ISLAND...ALVIN... * UNTIL 600 PM MDT * AT 1158 AM MDT...NUMEROUS THUNDERSTORMS CONTINUE TO LIFT TO THE NORTH ACROSS YUMA COUNTY. THESE STORMS ARE PRODUCING RAINFALL RATES IN EXCESS OF AN INCH AND HOUR...AND AS STORMS CONTINUE TO MOVE OVER THE SAME AREAS FLASH FLOODING WILL BE POSSIBLE. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266 $$ JRM
2 follow-up statements
000 WGUS73 KGLD 121936 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MDT TUE JUN 12 2007 COC125-130000- YUMA CO- 132 PM MDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR YUMA COUNTY... AT 130 PM MDT...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN HAD LIFTED TO THE NORTH AND EAST OUT OF YUMA COUNTY. ANOTHER AREA OF THUNDERSTORMS WERE DEVELOPING ACROSS THE SOUTHWEST CORNER OF THE COUNTY...AND ARE LIFTING NORTH AT 20 MPH. THUNDERSTORMS EARLIER TODAY PRODUCED BETWEEN 1 AND 2 INCHES IN LESS THAN AN HOUR...AND ANY ADDTIONAL RAINFALL WILL CREATE FURTHER FLOODING PROBLEMS. FLOODING CONDTIONS WILL LIKELY BE THE WORST ACROSS THE EXTREME NORTHERN YUMA COUNTY...WHERE HEAVY RAIN OCCURED THE NIGHT BEFORE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRAY... WAUNETA...LAIRD...ECKLEY...CLARKVILLE AND ALVIN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266 $$ JRM
000 WGUS73 KGLD 122358 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 555 PM MDT TUE JUN 12 2007 COC125-130005- YUMA CO- 555 PM MDT TUE JUN 12 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT(700 PM CDT) FOR YUMA COUNTY... AT 555 PM MDT...RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAVE DIMINISHED. FURTHERMORE NO FLOODING HAS BEEN REPORTED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY MORNING. LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266 $$ STASSER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:32 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 9:32 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 932 AM MDT TUE JUN 12 2007 .UPDATE...AREAS OF YUMA AND DUNDY COUNTIES RECEIVED HEAVY RAIN LAST NIGHT...IN ADDITION SOME OF THE HEAVY RAIN IN CHASE COUNTY WILL DRAIN INTO DUNDY AND HITCHCOCK COUNTIES. BASED ON THIS AND THE LATEST QPF AND EXCESSIVE RAINFALL OUTLOOK...A FLASH FLOOD WATCH WAS ISSUED THROUGH 18Z TOMORROW FOR YUMA...DUNDY...HITCHCOCK ...CHEYENNE(KS)...AND RAWLINS COUNTIES. && .PREV DISCUSSION... /ISSUED 240 AM MDT TUE JUN 12 2007/ DISCUSSION...MAIN FORECAST PROBLEM WILL BE WHEN THE PRECIPITATION THAT BEGINS THIS AFTERNOON WILL STOP...DEPENDING ON DURATION AND INTENSITY...THIS COULD CAUSE HYRO PROBLEMS ONCE AGAIN. SECONDARY PROBLEM WILL BE HOW COOL TO MAKE HIGH TEMPERATURES...ESPECIALLY ON WEDNESDAY. SATELLITE SHOWING LITTLE CHANGE FROM YESTERDAY. VERY ACTIVE FLOW OVER THE PACIFIC. SYSTEM DIGGING INTO THE PACIFIC NORTHWEST AND THIS IS KICKING OUT SOUTHERN LOW INTO ARIZONA AND NEW MEXICO. SUBTROPICAL MOISTURE COMING IN AHEAD OF THIS ON TOP OF ALREADY VERY MOIST LOW LEVEL AIR MASS. BLOCKY AND RETROGRESSIVE PATTERN IN PLACE FROM THE EASTERN PORTION OF THE COUNTRY INTO THE WESTERN ATLANTIC. AT JET LEVEL...THE GFS/NAM ARE NOT FAR ENOUGH WEST WITH JET AXIS OVER CALIFORNIA. THE UKMET IS NEARLY ON. THE NAM WAS DOING BETTER ON THE JET SEGMENT ROUNDING THE BASE AND COMING UP THROUGH NEW MEXICO. AT MID LEVELS...UPPER AIR ANALYSIS AND SATELLITE WOULD SUPPORT THE UKMET/ECMWF DOING SLIGHTLY BETTER THAN THE GFS. MODEL TREND FROM YESTERDAY IS TO HAVE THE INCOMING LOW FURTHER SOUTHWEST AND SLOWER. THIS MAKES SENSE DUE TO THE BLOCK IN PLACE FURTHER EAST. WILL PREFER A BLEND OF THE MODELS...AND TRENDING TOWARD WHICH IS COOLER...WETTER...AND SLOWER WITH THE PROGRESSION OF THE UPPER SYSTEM. GENERAL CONSENSUS BY 12Z THURSDAY IS TO HAVE MID LEVEL CIRCULATION OVER CENTRAL OR SOUTHWEST KANSAS. TODAY/TONIGHT...BECAUSE OF LOW LEVEL JET IMPINGING ON MESOSCALE OUTFLOW BOUNDARY OVER/NEAR OUR NORTHWEST PORTION OF OUR FORECAST AREA...AREA OF THUNDERSTORMS CONTINUES TO PERSIST. ALSO THIS AREA IS NEAR WESTERN SIDE OF UPPER RIDGE. BECAUSE OF MESOSCALE BOUNDARY THAT WILL BE IN PLACE...CONVECTION ONGOING...AND NOT WANTING TO GET TOO FANCY WITH THIS...WILL PUT POPS IN FOR THE ENTIRE DAY...ALTHOUGH THE AFTERNOON WILL PROBABLY SEE THE MOST COVERAGE. LIFT AND CONVERGENCE MAXIMIZE IN THE WEST LATER THIS AFTERNOON INTO THIS EVENING AND THEN MOVE WEST...AND ORIENTED POPS THAT WAY. NAM INDICATING A DRY SLOT THAT AM NOT SURE ABOUT. BUT TO ACCOUNT FOR THIS NEIGHBORS THINKING...WILL HAVE LOWER POPS IN THE SOUTH. AIR MASS WILL BE EXTREMELY MOIST THROUGH A DEEP LAYER. MAY HAVE CLOUD COVER HINDER HEATING AND INSTABILITY. HOWEVER...LIFT WILL BE STRONG. IF RADAR ESTIMATES ARE CORRECT...THE EXTREME NORTHERN PORTION OF YUMA AND DUNDY RECEIVED A DECENT AMOUNT OF RAINFALL. HOWEVER...SOME OF THIS COULD BE HAIL CONTAMINATED. HOWEVER...JUST TO THE NORTH OF US THEY RECEIVED AN OBSCENE AMOUNT OF RAINFALL. ALSO STORM MOTIONS WILL BE MUCH FASTER TODAY...AND WILL HAVE TO DEPEND ON REPEATED TRAINING. HPC HAS OUTLOOKED THE NORTHWEST QUADRANT FOR EXCESSIVE RAINFALL. THE HEAVIES RAINFALL LOOKS TO BE NORTH OF THE AREA AT THIS TIME. AT THIS TIME...PLAN ON NOT ISSUING A FLASH FLOOD WATCH CONSIDERING THE ABOVE REASONING AND INPUT FROM SURROUNDING OFFICES. HOWEVER...DAY SHIFT WILL NEED TO REASSESS THIS. WILL HAVE HEAVY RAINFALL MENTIONED IN THE ZONES AND HWO. WITH CLOUD COVER AND UNFAVORABLE WINDS...WENT NEAR TO SLIGHTLY COOLER THAN GUIDANCE. WEDNESDAY/WEDNESDAY NIGHT...THE RIGHT REAR QUADRANT AFFECTS MOST OF THE FORECAST AREA...ESPECIALLY THE EASTERN TWO THIRDS...THROUGH THE DAY. IF 12Z POSITION MENTIONED MENTIONED ABOVE IS REALIZED...THEN POPS MAY HAVE TO BE RAISED MORE. HOWEVER...DID RAISE POPS FOR THIS TIME PERIOD. THE BEST LIFT DOES LOOK TO REMAIN OVER THE EAST AND SOUTHEAST HALF AND WILL HAVE THE HIGHEST POPS THERE. BELIEVE THE HEAVY RAINFALL THREAT WILL BE TO THE EAST OF THE AREA BY THIS TIME. COOLED OFF MAXES MORE...AND COULD NOT COOL OFF AS MUCH AS WANTED TO KEEP WITHIN COLLABORATION. GUIDANCE HAS GONE COOLER WITH THE 2 METER TEMPERATURE BEING CONSISTENT AND SIMILAR AND ALSO COOLER FOR THE LAST TWO DAYS. MAXES MAY NEED TO LOWERED MORE. THURSDAY/THURSDAY NIGHT...RAISED POPS DURING THE DAY TO ACCOUNT FOR SLOWER MOVEMENT. AGAIN IF SLOWEST MODEL SOLUTIONS ARE CORRECT...THEY MAY NEED TO BE RAISED EVEN MORE. ALSO KEPT MAXES BELOW GUIDANCE. PRECIPITATION LOOKS TO END...HOPEFULLY...DURING THE NIGHT. WINDS WILL BE LIGHT AND WILL PROBABLY HAVE A LOT OF WET GROUND. SO INSERTED SOME PATCHY FOG. FRIDAY AND SATURDAY...NO CHANGES WERE MADE. AVIATION...IFR CEILINGS AND POSSIBLE FOG WILL CAUSE PROBLEMS OVER MOST OF THE AREA THROUGH THE MORNING. THEN SCATTERED TO NUMEROUS THUNDERSTORMS WILL CAUSE CONDITIONS TO BE AT LEAST MVFR DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ001-002. NE...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ079-080. CO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COZ090. && JOHNSON/BULLER
Hazardous weather outlook, Jun 12, 10:24 AM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT TUE JUN 12 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT TUE JUN 12 2007 /1124 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN TODAY AND TONIGHT FOR THE ENTIRE REGION. A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM IS ENTERING THE REGION AND IS EXPECTED TO STALL OVER THE REGION FOR THE NEXT 24 HOURS. THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS..AND AN ISOLATED TORNADO. A FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR YUMA COUNTY COLORADO...DUNDY AND HITCHCOCK COUNTIES IN NEBRASKA... AND CHEYENNE AND RAWLINS COUNTIES IN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. JOHNSON
In the hours before
Special weather statement, Jun 12, 9:46 AM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 946 AM MDT TUE JUN 12 2007 COZ091-121615- KIT CARSON COUNTY- 946 AM MDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...AND MOVING NORTH AT 25 MPH. ANOTHER STORM LOCATED 3 MILES WEST OF BURLINGTON WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...IT IS ALSO MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 446. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:39 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 36 min |
| Jun 12, 9:12 AM MDT | Flash Flood Watch | GLD | Yuma | 33 hr |
| Jun 12, 9:55 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 49 min |
| Jun 12, 10:42 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 48 min |
| Jun 12, 11:08 AM MDT | Tornado Warning | GLD | Yuma | 67 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.